Alert archive / Iowa / Winter Storm Watches in 2021
Winter Storm Watch 3, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm watch at Jan 24, 2021, 3:17 AM CST for 12 counties in Iowa. It took effect at Jan 25, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 3:17 AM CST (09:17 UTC)
- In effect from
- Jan 25, 2021, 6:00 AM CST
- Expired
- Jan 24, 2021, 3:24 PM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Audubon County, IA, Black Hawk County, IA, Boone County, IA, Carroll County, IA, Crawford County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hardin County, IA, Marshall County, IA, Story County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS43 KDMX 240917 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 317 AM CST Sun Jan 24 2021 ...Winter Storm Monday and Monday Night.. .A significant winter storm is expected to impact much of central and southern Iowa Monday and Monday night. Snow possibly becoming a wintry mix at times, will begin across far southern Iowa late tonight then will expand north into central Iowa during the day Monday. Heavy snowfall rates are likely with this storm, in particular, during Monday afternoon and will result in widespread moderate to heavy snow. Increasing northeast wind may gust over 30 mph at times and will cause moderate blowing and drifting. Some uncertainty remains on the north edge of the snow band, where a sharp gradient in snow totals is likely. The most uncertain areas have been placed into a Winter Storm Watch. IAZ004>007-015>017-023>028-241030- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-210124T1200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, and Waverly 317 AM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow is ending and the advisory has been cancelled. $$ IAZ059>062-070>075-081>086-092>097-241730- /O.UPG.KDMX.WS.A.0002.210125T1200Z-210126T1200Z/ /O.NEW.KDMX.WS.W.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 317 AM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 12 inches with locally higher. Highest amounts will be over southern Iowa. * WHERE...Parts of central and southern Iowa along and south of Interstate 80. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility and cause moderate drifting. The hazardous conditions will significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ037>039-044>050-057-058-241730- /O.NEW.KDMX.WS.A.0003.210125T1200Z-210126T1200Z/ Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story- Marshall-Tama-Audubon-Guthrie- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, and Casey 317 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 2 to 8 inches possible with the highest amounts on the south end of the watch. Subtle changes in the forecast storm track may have big changes in the snow totals. There will likely be a sharp snow total gradient across this area, thus the wide range. * WHERE...Portions of central Iowa generally along the Highway 20 and Highway 30 corridors. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility and cause moderate drifting. The hazardous conditions could significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
2 follow-up statements
454 WWUS43 KDMX 241700 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 1100 AM CST Sun Jan 24 2021 ...Major Winter Storm Monday and Monday Night.. .A significant winter storm is expected to impact much of central and southern Iowa Monday and Monday night. Snow possibly becoming a wintry mix at times, will begin across far southern Iowa late tonight then will expand north into central Iowa during the day Monday. Heavy snowfall rates are likely with this storm, in particular, during Monday afternoon and will result in widespread moderate to heavy snow. Increasing northeast wind may gust over 30 mph at times and will cause moderate blowing and drifting. Some uncertainty remains on the north edge of the snow band, where a sharp gradient in snow totals is likely. The most uncertain areas have been placed into a Winter Storm Watch. IAZ059>062-070>075-081>086-092>097-242300- /O.CON.KDMX.WS.W.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1100 AM CST Sun Jan 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 12 inches with locally higher. Highest amounts will be over southern Iowa. * WHERE...Parts of central and southern Iowa along and south of Interstate 80. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow and intense snowfall rates could significantly reduce visibility and cause moderate drifting in near whiteout conditions. The hazardous conditions will significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ037>039-044>050-057-058-242300- /O.CON.KDMX.WS.A.0003.210125T1200Z-210126T1200Z/ Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone-Story- Marshall-Tama-Audubon-Guthrie- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, and Casey 1100 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 2 to 8 inches possible with the highest amounts on the south end of the watch. Subtle changes in the forecast storm track may have big changes in the snow totals. There will likely be a sharp snow total gradient across this area, thus the wide range. * WHERE...Portions of central Iowa generally along the Highway 20 and Highway 30 corridors. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility and cause moderate drifting. The hazardous conditions could significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines BSS
065 WWUS43 KDMX 242124 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 324 PM CST Sun Jan 24 2021 ...Major Winter Storm Monday and Monday Night.. .A significant winter storm is expected to impact much of central and southern Iowa Monday and Monday night. Snow possibly becoming a wintry mix at times, will begin across far southern Iowa late tonight then will expand north into central Iowa during the day Monday. Heavy snowfall rates are likely with this storm, in particular, during Monday afternoon and will result in widespread moderate to heavy snow. Increasing northeast wind may gust over 30 mph at times and will cause moderate blowing and drifting. Some uncertainty remains on the north edge of the snow band, where a sharp gradient in snow totals is likely. IAZ048>050-057-058-250400- /O.UPG.KDMX.WS.A.0003.210125T1200Z-210126T1200Z/ /O.EXA.KDMX.WS.W.0002.210125T1200Z-210126T1200Z/ Story-Marshall-Tama-Audubon-Guthrie- Including the cities of Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, and Casey 324 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 9 inches. Winds gusting as high as 35 mph. * WHERE...Central and southern Iowa. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Travel could be very difficult. Blowing snow could significantly reduce visibility and cause moderate drifting. Near blizzard, whiteout conditions are possible. The hazardous conditions could significantly impact the Monday evening commute. * ADDITIONAL DETAILS...There may very well be a sharp north to south gradient in snowfall totals, including heavy snow amounts. Amounts could vary greatly, even across a single county. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ059>062-070>075-081>086-092>097-250400- /O.CON.KDMX.WS.W.0002.210125T1200Z-210126T1200Z/ Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion- Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold- Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 324 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 12 inches with locally higher. Highest amounts will be over southern Iowa. * WHERE...Parts of central and southern Iowa along and south of Interstate 80. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow and intense snowfall rates could significantly reduce visibility and cause moderate drifting in near whiteout conditions. The hazardous conditions will significantly impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ037>039-044>047-250400- /O.UPG.KDMX.WS.A.0003.210125T1200Z-210126T1200Z/ /O.NEW.KDMX.WW.Y.0005.210125T1200Z-210126T1200Z/ Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-Boone- Including the cities of Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, and Boone 324 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of Central Iowa. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ036-250400- /O.NEW.KDMX.WW.Y.0005.210125T1200Z-210126T1200Z/ Hamilton- Including the city of Webster City 324 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of central Iowa. * WHEN...From 6 AM Monday to 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines BSS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 10:51 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 23, 10:51 PM CST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1051 PM CST Sat Jan 23 2021 .DISCUSSION.../Tonight through Saturday/ Issued at 303 PM CST Sat Jan 23 2021 Forecast highlights: -Snow and FZDZ tonight -Moderate to heavy snow central to southern Iowa on Monday -Possibly another light snow event Wednesday Tonight into Sunday...weak isentropic lift along the 285K to 300K surfaces with subtle moisture transport and just enough omega within the snow growth region to continue the light snow over northern Iowa this afternoon and into the evening. A secondary round a snow is likely along some mid-level WAA ahead of a surface low tracking across Nebraska. This is a bit further south per the latest hi-res models and they suggest a band to develop over west-central Iowa. The band looks to push east-northeast through the evening hours and the latest few runs of the HRRR have been consistent with the location and intensity along the western portions of the CWA, including the I-80 corridor, to move in by around 00z. Could see 2-3 hours of 0.5" to 1.0" snowfall rates before 06z tonight and would be intense enough to cause some travel issues along the Interstate 80 corridor west of the DSM Metro. May need to expand the Winter Weather Advisory further south if solutions continue this way. Late tonight, the deep moisture moves east and ice introduction is lost along and south of Highway 30 to the Missouri border overnight. Low level moisture remains and is deep to around 2-3km and there is weak forcing to cause areas of FZDZ overnight into Sunday morning. The precipitation looks be over by 12z Sunday at the latest with a low chance of some lingering light snow/FZDZ across the far eastern edges through 14z. Sunday night through Tuesday...Surface high pressure builds in over much of MN and northern IA tomorrow night into Monday providing a substantial amount of dry air into the state for the incoming snow storm to contend with during the day Monday. 500mb vort max and trough eject out of the southern Rockies and track northeast through the Southern Plains Sunday night into Monday. The low deepens as it moves northeast and by Monday afternoon the surface low looks to be centered over eastern KS/western MO (according to the 23.12z GFS). Surface pressure gradient tightens as low the deepens to around 990mb by Monday afternoon and northeast winds of 25 to 35 mph with some higher gusts possible at times. This should really produce low visibility with the moderate to heavy snow falling Monday afternoon into the evening commute. As for the snow, the deformation zone sets up from northeast KS through northern MO into south-central to southeast portions of Iowa Monday afternoon. Along and south of the Interstate 80, soundings becoming deeply saturated b/t 12-15z Monday with a strong omega bullseye centered in the dendritic layer over south-central to southeast Iowa. Forecast soundings suggest a small warm layer b/t 900-850mb (1km) and looks to be deep enough to cause some melting of the snow and thus have a period of sleet going Monday morning across the far south. Before 12z Monday, there's no ice introduction into the column but lift present to cause some freezing drizzle before the deeper moisture moves into southern Iowa after 12z. Regardless of the FZDZ/PL potential, the forcing is strong enough to produce very heavy snow and cool the column to below freezing throughout its depth. Thus, intense snowfall rates at times are likely Monday afternoon into the evening during the height of the frontogenetical forcing and lift. This will really impact the evening commute from DSM southward. Cross section from around Denison to Columbia, MO, shows enough negative EPV for CSI release and thus leading towards the potential for TSSN at times over southern Iowa. Plus, the strongest frontogenetical forcing between 650-600mb, but evident in 750-700mb and 850-800mb, over southern Iowa/northern Missouri, only helps the snowfall intensity. The caveat with all of this is the surface high pressure to the north providing the aforementioned dry air entrainment and leading to a sharp gradient of heavy snow to just trace amounts. A sharp gradient is likely even countywide and thus ranges are likely a bit drastic but viable. The trend has been that the heaviest band continues to shift northward over the past couple of model runs, but only by a half of an Iowa county or so. Regardless, the DSM metro and along Interstate 80 corridor looks to be the northern edge of the heavier snowfall and thus included this area within the Winter Storm Watch. The consistency of the heavy snow is likely to be very sticky and could stick to powerlines and trees leading to the potential for power outages with the strong winds associated with the system. Wednesday through Friday...another quick moving shortwave will bring yet more snow to portions of Iowa on Wednesday. QPF amounts are in the 0.10" to 0.15" range and with the latest 23.12z runs of the ECMWF and GFS in good agreement on the QPF location, there is an uptick in confidence with the snow potential on Wednesday. Winds remain on the lighter side, 10-20 mph, but might be enough to cause some blowing and visibility restrictions. Especially with the fresh snow anticipated to receive on Monday. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1051 PM CST Sat Jan 23 2021 Area of snow moving into northeast near KALO yet this evening with 1-2sm vsby. Very light snow and ocnl 2-5sm vsby through 10z north. Otherwise, period of -fzdz still possible south ending by 12z. Cigs remain generally MVFR/VFR south with areas MVFR/IFR still possible north sites KFOD/KMCW/KALO through 13z. Significant storm arrives aft 13z Monday...continuing into Tuesday. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday morning through late Monday night for IAZ059>062-070>075-081>086-092>097. Winter Weather Advisory until 6 AM CST Sunday for IAZ004>007- 015>017-023>028. && DISCUSSION...Podrazik AVIATION...REV
Hazardous weather outlook, Jan 23, 3:13 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 313 PM CST Sat Jan 23 2021 IAZ004>007-015>017-023>028-242115- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- 313 PM CST Sat Jan 23 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight A Winter Weather Advisory is in effect for the area for this afternoon and tonight. Please refer to the National Weather Service Des Moines Website at weather.gov/desmoines for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday Light snow is possible Monday into Monday night with another round of snow possible by Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed but snowfall reports are appreciated. IAZ033>039-044>050-057>062-070>075-081>086-092>097-242115- Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford- Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas- Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 313 PM CST Sat Jan 23 2021 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Light is likely for most this afternoon and into the overnight. Snow covered roadways, mainly north of Interstate 80, will be likely as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few patches of freezing drizzle may develop on Sunday. Localized icy patches may occur. A winter storm system is setting up to impact parts of central and especially southern Iowa late Sunday night through Monday night. This system will bring moderate to heavy snowfall to the state. At this time, the highest snow amounts look to be over southern Iowa. In addition, a period of freezing rain may occur over far southern Iowa. Moderate blowing and drifting of snow may also develop with breezy north to northeast winds. Another chance for light snow will arrive Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed but snowfall reports are appreciated. CURTIS
In the hours before
Local storm report, Jan 24, 1:40 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
140 AM CST SUN JAN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW PARKERSBURG 42.57N 92.78W
01/24/2021 M1.0 INCH BUTLER IA BROADCAST MEDIA
&&
RDThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:17 AM CST | Winter Storm Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more | 57 hr |
| Jan 24, 3:24 PM CST | Winter Weather Advisory | DMX | Black Hawk, Boone, Carroll, Crawford, Greene, Grundy and 2 more | 13 hr |
Nearby
Winter Storm Watches in Iowa, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.